Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS La Crosse, WI

August 25, 2014Clark County, Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 25, 2014, 1:58 AM CDT for Clark County, Jackson County, Wisconsin. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 1:58 AM CDT (06:58 UTC)
Expired
Aug 25, 2014, 2:29 AM CDT
In force
31 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, WI, Jackson County, WI

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:05 AM CDTTSTM WND DMG7 Nw Irving, WITREES BLOWN DOWN ALONG COUNTY ROAD X
Aug 25, 2:05 AM CDTTSTM WND DMG7 Wnw Black River Falls, WITREES DOWN ALONG EAST PINE CREEK ROAD IN TOWN OF ALBION
Aug 25, 2:22 AM CDTHAIL 0.88Hatfield, WIPEA TO NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS53 KARX 250658
SVRARX
WIC019-053-250815-
/O.NEW.KARX.SV.W.0119.140825T0658Z-140825T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
158 AM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 315 AM CDT

* AT 158 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF BLACK RIVER FALLS...MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BLACK RIVER FALLS AND HUMBIRD AROUND 210 AM CDT.
  HATFIELD AROUND 220 AM CDT.
  NEILLSVILLE AND SHORTVILLE AROUND 235 AM CDT.
  LOYAL AROUND 250 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FRANKLIN...SHERWOOD...YORK...LYNN AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9114 4452 9114 4481 9032 4443 9032
TIME...MOT...LOC 0658Z 244DEG 33KT 4439 9099 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
2 follow-up statements
841 
WWUS53 KARX 250715
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CDT MON AUG 25 2014

WIC019-053-250815-
/O.CON.KARX.SV.W.0119.000000T0000Z-140825T0815Z/
JACKSON WI-CLARK WI-
215 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHERN JACKSON AND SOUTHERN CLARK COUNTIES...

AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
HATFIELD...OR 7 MILES NORTH OF BLACK RIVER FALLS...MOVING NORTHEAST
AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HATFIELD AROUND 230 AM CDT.
  NEILLSVILLE AROUND 245 AM CDT.
  SHORTVILLE AROUND 250 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FRANKLIN...SHERWOOD...YORK...LYNN AND NORTHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9114 4452 9114 4481 9032 4443 9032
TIME...MOT...LOC 0715Z 245DEG 28KT 4441 9088 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
987 
WWUS53 KARX 250729
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
229 AM CDT MON AUG 25 2014

WIC019-053-250739-
/O.CAN.KARX.SV.W.0119.000000T0000Z-140825T0815Z/
JACKSON WI-CLARK WI-
229 AM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JACKSON AND SOUTHERN
CLARK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LA CROSSE.

LAT...LON 4420 9114 4452 9114 4481 9032 4443 9032
TIME...MOT...LOC 0727Z 244DEG 33KT 4447 9071 

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:51 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 24, 10:51 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT SUN AUG 24 2014

.UPDATE...
ISSUED AT 913 PM CDT SUN AUG 24 2014

THE FIRST WAVE OF CONVECTION HAS DEVELOPED AND TRACKED TO THE
NORTHEAST ACROSS EASTERN MINNESOTA AND NORTHWEST WISCONSIN WITH
JUST A FEW SHOWERS LEFT OVER GOING DOWN INTO CENTRAL IOWA. THE
FOCUS NOW SHIFTS TO THE SECOND WAVE OF CONVECTION THAT IS EXPECTED
TO DEVELOP OVERNIGHT AS A WEAK MID LEVEL SHORT WAVE TROUGH LIFTS
NORTHWARD FROM THE CENTRAL PLAINS. THIS CONVECTION IS EXPECTED TO
DEVELOP OUT AHEAD OF A EASTWARD PROPAGATING SURFACE COLD FRONT
THAT CURRENTLY EXTENDS FROM THE TWIN CITIES DOWN THE I-35 CORRIDOR
AND THEN BACK SOUTHWEST TOWARD OMAHA. THIS AIR MASS AHEAD OF THE
FRONT WILL REMAIN VERY UNSTABLE THROUGH THE OVERNIGHT HOURS WITH
25.00Z RAP SOUNDINGS SHOWING ABOUT 2000-4000 J/KG OF ELEVATED
INSTABILITY OUT IN THE WARM SECTOR. HOWEVER...THE WIND FIELD FROM
THE TOP OF THE LOW LEVEL INVERSION ON UP IS ALL UNIDIRECTIONAL AND
AT THE SAME SPEED...SO THERE IS ALMOST NO WIND SHEAR TO WORK WITH.
THE PAST FEW RUNS OF THE HRRR HAVE BEEN FAIRLY CONSISTENT WITH
SHOWING CONVECTION INITIATING OVER CENTRAL IOWA OVER THE NEXT FEW
HOURS AND THEN DEVELOPING NORTHWARD ALONG THE FRONT INTO WESTERN
WISCONSIN. GIVEN THE HIGH INSTABILITY...LOW SHEAR
ENVIRONMENT...CAN NOT RULE OUT A FEW ISOLATED STORMS THAT COULD
PRODUCE SOME MARGINALLY SEVERE HAIL ALONG WITH BRIEF HEAVY
DOWNPOURS...BUT IT SHOULD NOT BE A WIDESPREAD EVENT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 304 PM CDT SUN AUG 24 2014

THE MAIN CONCERN IS WITH THE RAIN CHANCES THROUGH THE PERIOD.

SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER
NORTH DAKOTA WITH A COLD FRONT TRAILING SOUTH THROUGH WESTERN
MINNESOTA INTO NEBRASKA. WATER VAPOR IMAGERY SHOWS A WOUND UP
UPPER LEVEL LOW OVER EASTERN MONTANA THAT WAS LIFTING TO THE
NORTHEAST.

THE 24.12Z MODELS ARE ALL IN REASONABLY GOOD AGREEMENT WITH THE
HANDLING OF THE UPPER LEVEL SYSTEM. IT WILL CONTINUE TO MOVE
NORTHEAST REACHING WESTERN ONTARIO BY MONDAY EVENING. THE MAIN
SHORT WAVE TROUGH WITH THIS SYSTEM IS VERY NEAR THE UPPER LEVEL
LOW AND IS EXPECTED TO REMAIN THAT WAY. THIS TAKES THE PV
ADVECTION IN THE 500-300 MB LAYER FROM EASTERN NORTH DAKOTA ACROSS
NORTHWEST MINNESOTA INTO ONTARIO. THIS WILL TAKE THE BULK OF THE
UPPER LEVEL FORCING WELL NORTH OF THE REGION BUT SOME UPPER LEVEL
DIVERGENCE SHOULD SPREAD ACROSS THE AREA TONIGHT AS THE RIGHT
ENTRANCE REGION OF THE UPPER LEVEL JET MOVES OVER. AS THE FRONT
MOVES IN TONIGHT...SOME WEAK FRONTOGENESIS SHOULD OCCUR IN THE
850-500 MB LAYER. GOOD LOW LEVEL WARM AIR ADVECTION AHEAD OF THE
FRONT WILL HELP TO GENERATE 4 TO 6 UBAR/S OF UP GLIDE ON THE 310K
ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS SURFACE
EXPECTED TO BE INTO THE AREA FROM LATE EVENING THROUGH THE
OVERNIGHT HOURS. THE 24.12Z SOUNDING FROM KMPX SHOWS A STRONG CAP
IS IN PLACE BETWEEN 850 AND 700 MB AND THE CONCERN BECOMES WHETHER
THE FORCING WILL BE STRONG ENOUGH TO BREAK THE CAP. THE 24.12Z NAM
BUFKIT SOUNDINGS SUGGEST THAT THE CAP MAY WEAKEN BUT NOT TOTALLY
BREAK AND THIS IS REFLECTED IN THE MODEL ONLY PRODUCING SOME
SCATTERED ACTIVITY ALONG THE FRONT AS IT COMES THROUGH. THE
24.12Z GFS AND ECMWF SHOW MUCH MORE QPF ALONG THE FRONT SUGGESTING
THE CAP WILL BREAK. THE SHORT TERM MESO-MODELS ARE ABOUT AS
EQUALLY SPLIT. THE 24.12Z HI-RES ARW LOOKS TO HOLD THE CAP IN
PLACE WITH ALMOST NO ACTIVITY OVER THE AREA...WHILE THE HI-RES NMM
IS CLOSER TO THE NAM WITH JUST SOME SCATTERED ACTIVITY. THE 24.12Z
SPC WRF LOOKS TO DISSIPATE THE CAP AS EARLY AS LATE THIS AFTERNOON
WITH LOTS OF CONVECTION DEVELOPING ACROSS MINNESOTA AND MOVING
ACROSS THE AREA IN THE NIGHT. OUTPUT FROM THE 24.12Z HOP WRF IS
ALSO SPLIT WITH A COUPLE OF MEMBERS DEVELOPING LOTS OF CONVECTION
AND THE OTHER TWO STAYING WITH JUST SCATTERED ACTIVITY. IF THE CAP
WOULD BREAK...THE BEST CHANCE FOR THIS TO OCCUR WOULD BE ACROSS
THE NORTHERN SECTIONS OF THE FORECAST AREA CLOSER TO THE DYNAMIC
FORCING AND WILL MAINTAIN THE LIKELY RAIN CHANCES ACROSS THAT AREA
WHILE TAPERING DOWN TO 30 TO 40 PERCENT CHANCE ACROSS THE SOUTH.
SOME THREAT OF SEVERE ACROSS THE NORTH AS WELL IF THE CAP CAN
BREAK. PLENTY OF INSTABILITY WILL REMAIN IN PLACE AHEAD OF THE
FRONT WITH THE NAM SHOWING 1000-1500 J/KG OF ML CAPE ALONG WITH 40
KNOTS OF 0-3KM SHEAR. DAMAGING WINDS AND HEAVY RAIN SHOULD BE THE
MAIN THREATS AS WARM CLOUD DEPTHS WILL REMAIN IN THE 3.5 TO 4 KM
RANGE AHEAD OF THE FRONT. MAY ALSO HAVE TO AWARE OF A SPIN UP
TORNADO THREAT AS A DIFFERENTIAL HEATING BOUNDARY IS IN PLACE ON
THE CLOUD EDGE. IF THIS BOUNDARY MAINTAINS ITSELF INTO THE
EVENING...THE NAM INDICATES THE 0-1KM SHEAR WILL INCREASE TO
AROUND 25 KNOTS.

THE FRONT SHOULD THEN PASS THROUGH THE AREA MONDAY WITH THE
POSSIBILITY OF SOME SCATTERED ACTIVITY ALONG IT. NOT MUCH FORCING
ALONG THE FRONT BUT COULD SEE A DIURNAL INCREASE IN THE ACTIVITY
DURING THE AFTERNOON WHEN THE ML CAPE SHOULD AGAIN BE IN THE
2000-3000 J/KG RANGE.

THE MODELS THEN HAVE REALLY TRENDED TOWARD PUSHING THIS FRONT
FARTHER SOUTH FROM MONDAY NIGHT INTO TUESDAY NIGHT AS THE HIGH
PRESSURE BUILDING IN BEHIND IT IS MUCH STRONGER. MODELS CONTINUE
TO SHOW A SHORT WAVE TROUGH MOVING ALONG THE UPPER LEVEL RIDGE
AXIS AND INTERACTING WITH THE FRONT. IF THE FRONT DOES PUSH AS FAR
SOUTH AS THE MODELS ARE CURRENTLY INDICATING...THIS WOULD PLACE
THE HIGHEST RAIN CHANCES SOUTH OF THE IOWA/MINNESOTA BORDER. WILL
MAINTAIN SOME 50 TO 60 PERCENT CHANCES FROM MONDAY NIGHT INTO
TUESDAY NIGHT...BUT LIMIT THEM TO THE SOUTHERN SECTIONS.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 304 PM CDT SUN AUG 24 2014

THE FRONT IS EXPECTED TO STILL NOT BE TOO FAR SOUTH OF THE AREA
BY THE MIDDLE OF THE WEEK. THE 24.12Z ECMWF AND GFS IN DECENT
AGREEMENT OF BRINGING ANOTHER SHORT WAVE TROUGH ACROSS THE TOP OF
THE RIDGE AXIS WITH A SURFACE LOW MOVING ALONG THE FRONT. BASED ON
THIS...WILL HAVE UP TO 50 PERCENT CHANCES ACROSS THE SOUTH FROM
WEDNESDAY INTO THURSDAY NIGHT. THE RAIN CHANCES SHOULD THEN
DIMINISH TO CLOSE OUT THE WEEK INTO THE WEEKEND AS HIGH PRESSURE
BUILDS IN BEHIND THE MID WEEK SYSTEM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1051 PM CDT SUN AUG 24 2014

SHOWERS AND THUNDERSTORMS ARE LIKELY OVERNIGHT INTO MONDAY MORNING
AHEAD OF A COLD FRONT THAT CURRENTLY IS IN EASTERN
MINNESOTA/CENTRAL IOWA. A HIGHLY UNSTABLE AIR MASS AHEAD OF THIS
FRONT SHOULD HELP TO KEEP THIS LINE OF DEVELOPING THUNDERSTORMS
GOING AS THEY TRACK TO THE EAST OVERNIGHT WITH VISIBILITY LIKELY
DROPPING DOWN TO IFR FOR A BRIEF PERIOD. WINDS WILL THEN SHIFT
AROUND TO THE WEST THIS AFTERNOON ON INTO MONDAY NIGHT AS THE
FRONT SLOWLY SHIFTS TO THE EAST.

&&

.HYDROLOGY...
ISSUED AT 304 PM CDT SUN AUG 24 2014

HEAVY RAIN WILL BE A THREAT WITH ANY STORMS THAT DEVELOP TONIGHT.
WARM CLOUD DEPTHS WILL BE IN THE 3.5 TO 4 KM RANGE WITH
PRECIPITABLE WATERS APPROACHING TWO INCHES. THE CONCERN FOR HEAVY
RAIN AND POSSIBLE FLOODING WITH THE STALLED FRONT FOR THE EARLY
PART OF THE WEEK ARE DIMINISHING WITH THE FRONT EXPECTED TO PUSH
FARTHER SOUTH. THE HIGHEST AXIS OF PRECIPITABLE WATERS SHOULD LAY
UP SOUTH OF THE FRONT ACROSS SOUTHERN IOWA/NORTHERN MISSOURI INTO
ILLINOIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT TERM...04
LONG TERM...04
AVIATION...HALBACH
HYDROLOGY...04
Hazardous weather outlook, Aug 24, 9:16 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CDT SUN AUG 24 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
916 PM CDT SUN AUG 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST TO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT...WITH A FEW
STRONG...POSSIBLY SEVERE STORMS WITH LARGE HAIL...STRONG WINDS AND
HEAVY RAIN THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE THUNDERSTORM CHANCES THROUGH THE PERIOD. WHILE ITS
UNCERTAIN IF ANY DAY WILL HOLD AN ORGANIZED SEVERE THREAT...ANY
STRONGER STORM WOULD BE CAPABLE OF HEAVY DOWNPOURS...SMALL HAIL
AND GUSTY WINDS.

WITH SEVERAL ROUNDS OF THUNDERSTORMS EXPECTED THIS WEEK...
REPEATED SOAKINGS COULD RESULT IN RIVER RISES OR POSSIBLY FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH/RIECK

In the hours before

Special weather statement, Aug 25, 1:04 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 AM CDT MON AUG 25 2014

IAZ010-011-029-030-MNZ088-095-096-WIZ032>034-041-250730-
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA...
BLACK RIVER FALLS...LA CROSSE
104 AM CDT MON AUG 25 2014

...SCATTERED STRONG STORMS DEVELOPING...

A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM
NORTH CENTRAL WISCONSIN DOWN INTO SOUTHEAST MINNESOTA. A FEW OF
THESE STORMS COULD BRIEFLY PRODUCE SOME LOCALLY HEAVY
RAINFALL...GUSTY WINDS TO 40 MPH...AND SMALL HAIL TO THE SIZE OF
HALF AN INCH. A STRONGER CLUSTER OF STORMS IS MOVING INTO
NORTHEAST IOWA AND COULD CONTINUE TO PRODUCE SOME STRONG WINDS AND
LARGE HAIL AS IT TRACKS TO THE EAST OVER THE NEXT FEW HOURS.

HALBACH
Local storm report, Aug 25, 1:22 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             OSAGE                   43.28N 92.81W
08/25/2014  M0.25 INCH       MITCHELL           IA   LAW ENFORCEMENT

            PEA SIZE HAIL

&&

BOYNE
Local storm report, Aug 25, 1:27 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
127 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HAIL             RUDD                    43.13N 92.90W
08/25/2014  E0.25 INCH       FLOYD              IA   PUBLIC

            PEA SIZE HAIL

&&

BOYNE
Special weather statement, Aug 25, 1:37 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
137 AM CDT MON AUG 25 2014

IAZ008>010-018-019-029-MNZ094-095-250715-
FLOYD-WINNESHIEK-FAYETTE-MITCHELL-HOWARD-CHICKASAW-FILLMORE-MOWER-
137 AM CDT MON AUG 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FLOYD...WESTERN
WINNESHIEK...NORTHWESTERN FAYETTE...EASTERN MITCHELL...HOWARD...
CHICKASAW...SOUTHERN FILLMORE AND SOUTHEASTERN MOWER COUNTIES...

AT 137 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF LIME SPRINGS TO 6 MILES SOUTH OF
CHARLES CITY...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  LIME SPRINGS AROUND 145 AM CDT.
  PRESTON AND HARMONY AROUND 200 AM CDT.
  NEW HAMPTON AND CANTON AROUND 205 AM CDT.
  FREDERICKSBURG AND LANESBORO AROUND 210 AM CDT.
  LAWLER...PROTIVIN...WAUCOMA AND JERICO AROUND 215 AM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4361 9252 4380 9173 4291 9209 4291 9290
TIME...MOT...LOC 0637Z 249DEG 38KT 4352 9236 4297 9269

HALBACH
Local storm report, Aug 25, 1:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 AM CDT MON AUG 25 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             LE ROY                  43.51N 92.51W
08/25/2014  E1.00 INCH       MOWER              MN   BROADCAST MEDIA

            KAAL-TV VIEWER

&&

BOYNE
Special weather statement, Aug 25, 1:53 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 AM CDT MON AUG 25 2014

WIZ029-034-250745-
CLARK-JACKSON-
153 AM CDT MON AUG 25 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK AND NORTHERN
JACKSON COUNTIES...

AT 153 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF BLACK
RIVER FALLS...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  BLACK RIVER FALLS AROUND 205 AM CDT.
  HATFIELD AROUND 210 AM CDT.
  NEILLSVILLE AROUND 225 AM CDT.
  SHORTVILLE AROUND 230 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE MAJESTIC PINES
CASINO...ALMA CENTER...HIGHWAY 95 AND 73 AND SIDNEY.

LAT...LON 4423 9115 4425 9115 4425 9116 4441 9116
      4466 9056 4442 9040
TIME...MOT...LOC 0653Z 245DEG 40KT 4437 9102

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:53 AM CDTSpecial Weather StatementARXJackson52 min
Aug 25, 2:35 AM CDTSpecial Weather StatementARXTaylor25 min
Aug 25, 2:44 AM CDTSpecial Weather StatementARXLa Crosse, Monroe31 min
Aug 25, 2:52 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau38 min
Aug 25, 3:23 AM CDTSevere Thunderstorm WarningARXClark, Jackson52 min
Aug 25, 3:31 AM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.